MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-709
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/12/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon asym patella a40x11; cat# 5551l401; lot# lbv334.Triathlon cr fem comp #6 l-cem; cat# 5510f601; lot# stb4j.Triathlon prim cem fxd bplt #7; cat# 5520b700; lot# ssx3m.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to painful left total knee arthroplasty.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision due to pain involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of medical records with a clinical consultant indicated "confirmation of event: i can confirm that the patient underwent a primary scorpio total knee arthroplasty and also underwent revision with a triathlon ts implant with a constrained liner since i was able to review x-rays with the implants in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of loosening of a total knee replacement at approximately eight years postoperative are multifactorial including surgical technique, cement technique and positioning and fixation as well as restoration of ligament balance.Patient factors including lifestyle, activity level and bmi are also to be considered.With the information provided i would not assign any causality to the implant itself." -product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "confirmation of event: i can confirm that the patient underwent a primary scorpio total knee arthroplasty and also underwent revision with a triathlon ts implant with a constrained liner since i was able to review x-rays with the implants in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of loosening of a total knee replacement at approximately eight years postoperative are multifactorial including surgical technique, cement technique and positioning and fixation as well as restoration of ligament balance.Patient factors including lifestyle, activity level and bmi are also to be considered.With the information provided i would not assign any causality to the implant itself." pain can occur post-operatively for a number of reasons and is a symptom rather than the cause of the issue the patient is experiencing.The exact failure mode was not reported.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8964779
Report Number0002249697-2019-03100
Device Sequence Number13975124
Product Code MBH
UDI-Device Identifier07613327045482
UDI-Public07613327045482
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2014
Device Catalogue Number5530-G-709
Device Lot NumberLBR965
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale